Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On the Hans Lewy extension phenomenon in higher codimension


Authors: C. D. Hill and G. Taiani
Journal: Proc. Amer. Math. Soc. 91 (1984), 568-572
MSC: Primary 32D15; Secondary 32F30
DOI: https://doi.org/10.1090/S0002-9939-1984-0746091-0
MathSciNet review: 746091
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this work the authors extend the results of their paper entitled Families of analytic discs in $ {{\mathbf{C}}^n}$ with boundaries on a prescribed $ CR$ submanifold. It is proven that a nongeneric CR manifold $ M$ whose Lewy form is not identically zero can be extended to a manifold $ \tilde M$ of one higher dimension, which is foliated by analytic discs. Moreover this result is used to prove that a sufficiently smooth CR function $ f$ on $ M$ extends to a function $ \tilde f$ which is CR on $ \tilde M$.


References [Enhancements On Off] (What's this?)

  • [1] M. S. Baoendi and F. Treves, A property of the functions and distributions annihilated by a locally integrable system of complex vector fields, Ann of Math. (2) 113 (1981), 387-421. MR 607899 (82f:35057)
  • [2] C. D. Hill and B. Mackichan, Hyperfunctions cohomology classes and their boundary values, Ann. Scuola Norm. Sup. Pisa Cl. Sci. 4 (1977), 577-597. MR 0467847 (57:7698)
  • [3] C. D. Hill and G. Taiani, Families of analytic discs in $ {{\mathbf{C}}^n}$ with boundaries on a prescribed CR submanifold, Ann. Scuola Norm Sup. Pisa Cl. Sci. 5 (1978), 327-380. MR 501906 (80c:32023)
  • [4] -, Real analytic approximation of locally embeddable CR manifolds, Composito Math. 44 (1981), 113-131. MR 662459 (83m:32012)
  • [5] H. Lewy, On the local character of the solutions of an atypical linear differential equation in three variables and a related theorem for regular functions of two complex variables, Ann. of Math. (2) 64 (1956), 514-522. MR 0081952 (18:473b)
  • [6] -, An example of a smooth linear partial differential equation without solution, Ann. of Math. (2) 66 (1957), 155-158. MR 0088629 (19:551d)
  • [7] -, On hulls of holomorphy, Comm. Pure Appl. Math. 13 (1960), 587-591. MR 0150339 (27:340)
  • [8] G. Tomassini, Tracce delle functional olomorfe sulle sotto varietà analitiche reali d'una varietà complessa, Ann. Scuola Norm. Sup. Pisa Cl. Sci. 20 (1966), 31-43. MR 0206992 (34:6808)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 32D15, 32F30

Retrieve articles in all journals with MSC: 32D15, 32F30


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1984-0746091-0
Article copyright: © Copyright 1984 American Mathematical Society

American Mathematical Society